Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 85, NWS Green Bay, WI

November 29, 2011

NWS Green Bay, WI issued this small craft advisory at Nov 29, 2011, 9:46 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 9:46 PM CST (03:46 UTC)
Expired
Nov 30, 2011, 9:00 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WHUS73 KGRB 300346
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
946 PM CST TUE NOV 29 2011

...WINDS CONTINUE BREEZY THROUGH WEDNESDAY MORNING...

.BREEZY NORTHWEST WINDS ARE EXPECTED OVERNIGHT AS A STRONG LOW
PRESSURE SYSTEM OVER EASTERN OHIO MOVES NORTHEAST INTO THE EASTERN
GREAT LAKES. EXPECT STRONG WINDS AND HIGH WAVES OVERNIGHT...ESPECIALLY
NEAR DEATHS DOOR. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY MID-
MORNING

LMZ521-522-541>543-301200-
/O.CAN.KGRB.GL.W.0021.000000T0000Z-111130T1200Z/
/O.NEW.KGRB.SC.Y.0085.111130T0346Z-111130T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
946 PM CST TUE NOV 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELED. 

* WINDS: NW 15 TO 25 KTS WITH OCCASIONAL GUSTS TO 30 KTS.

* WAVES: 6 TO 9 FT ON LAKE MICHIGAN...WITH 3 TO 5 FT WAVES ON THE
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
271 
WHUS73 KGRB 300942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CST WED NOV 30 2011

...WINDS AND WAVES WILL DIMINISH THIS MORNING...

.WINDS AND WAVES WILL DIMINISH THIS MORNING AS HIGH PRESSURE
DRIFTS ACROSS THE AREA.

LMZ521-522-541>543-301500-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-111130T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
342 AM CST WED NOV 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: NW WINDS WILL DIMINISH TO 10 TO 15 KTS BY AFTERNOON.

* WAVES: SUBSIDING TO 2 TO 4 FT ON LAKE MICHIGAN...WITH 1 TO 2 FT
  WAVES ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 5:36 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 29, 5:36 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CST TUE NOV 29 2011

.UPDATE...WINDS NOT MEETING ADVISORY CRITERIA. COULD STILL BE
PRETTY WINDY OVER NRN DOOR COUNTY...WHERE WE MIGHT GET BETTER
MIXING AS WINDS BACK A BIT MORE TO THE NNW THIS EVENING. BUT WINDS
ALOFT WL START TO DECR LATER THIS EVENING. OVERALL...SITN DOES
NOT SEEM TO WARRANT A CONTINUATION OF THE ADVISORY...SO WL GO
AHEAD AND CANCEL IT.

AVIATION PORTION BELOW ALSO UPDATED FOR 00Z TAF ISSUANCE.

UPDATED PRODUCT SUITE WL BE OUT ASAP.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 236 PM CST TUE NOV 29 2011...

SHORT TERM...TNGT AND WED. MAIN FCST CONCERNS TO BE ONGOING
HEADLINES THIS EVENING AND THEN ON TEMPS OVER THE NXT 24 HOURS AS
DRY CONDITIONS ANTICIPATED.

THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES OVER NE OH
AND A SFC RDG AXIS FROM THE CNTRL PLAINS NEWD THRU THE UPR MS
VALLEY. TIGHT PRES GRADIENT BETWEEN THESE TWO WEATHER SYSTEMS WAS
GENERATING WINDY CONDITIONS OVER ERN WI/LK MI WITH WIND GUSTS
GENERALLY IN THE 30 TO 40 MPH RANGE. VSBL SATL IMAGERY INDICATED
THE ERN EXTENT OF CLDS ASSOCIATED WITH THE LOW PRES OVER ERN WI.
LK EFFECT CLOUDS FROM SUPERIOR WERE BRUSHING PARTS OF FAR NE WI.

STG STORM TO CONT LIFTING NE INTO QUEBEC TNGT ALLOWING FOR THE SFC
RDG TO SLIDE INTO THE WRN GREAT LKS. WINDS WL STEADILY DECREASE
THRU THE NGT AND BE UNDER 10 MPH FOR ALL BUT DOOR CNTY BY
DAYBREAK. CLOUDS OVER THE EAST SHOULD CLEAR THIS EVENING AS THE
STORM PULLS AWAY...BUT DO EXPECT SOME HI CLOUDS TO RETURN LATER
TNGT AHD OF THE NXT SYSTEM DROPPING SE INTO THE NRN ROCKIES. THE
CLOUDS TO BE FOCUSED ALONG A CDFNT WHICH IS FCST TO MOVE INTO THE
UPR MS VALLEY BY 12Z WED. A RATHER CHILLY NGT ON TAP AS WINDS
GRADUALLY DECOUPLE AND HI CLOUDS TO BE OF THE THIN VARIETY. LOOK
FOR MIN TEMPS TO RANGE FROM 10 TO 15 DEGS NORTH...TO THE MIDDLE
20S OVER DOOR CNTY.

AS THE SFC RDG SLIDES TO THE EAST ON WED...THE CDFNT WL ADVANCE
INTO THE WRN GREAT LKS RGN BRINGING AN INCREASE IN MID AND HI
CLOUDS TO NE WI. ANY PCPN APRS POST-FNTL...THUS NO PCPN EXPECTED
DURING THE DAYLIGHT HOURS. MAX TMEPS WL BE ABLE TO RECOVER CLOSE
TO VALUES SEEN ON TUE DESPITE THE COLD START TO THE DAY. READINGS
ARE PROGGED TO REACH THE 35-40 DEG RANGE OVER THE MAJORITY OF THE
FCST AREA.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. A FEW CHANCES
OF SNOW DURING THIS PERIOD FOR THE PRIMARY CHALLENGE.

CLOUDS WILL BE ON THE INCREASE FROM NORTH TO SOUTH WEDNESDAY NIGHT
INTO THURSDAY AS A SURFACE COLD FRONT DROPS OVER THE STATE.
TRAILING H8 BAROCLINIC ZONE AND SHORT WAVE PROVIDES A CHANCE FOR A
MINOR ACCUMULATION OF SNOW ACROSS THE REGION. BEST CHANCE ACROSS THE
NORTH LATER WEDNESDAY NIGHT INTO THURSDAY AS THE AIR COLUMN
CONTINUES TO COOL...WITH BETTER POTENTIAL OF A MINOR SNOW
ACCUMULATION OR DUSTING OVER CENTRAL AND EAST CENTRAL WISCONSIN
LATER THURSDAY INTO THURSDAY EVENING UNTIL THE SHORT WAVE TROUGH
SLIDES EAST THURSDAY NIGHT.

DRY WEATHER TO RETURN FRIDAY AS A SURFACE TO UPPER RIDGE PASSES
OVER THE AREA.

MODELS THEN CONTINUE TO LATCH ONTO A BETTER SNOW ACCUMULATING
EVENT FOR THE WEEKEND WITH PIECES OF ENERGY CARVING OUT THE
DEEPENING COLD UPPER TROUGH OVER THE REGION. FIRST SHORT WAVE WITH
DEVELOPING SOUTHWEST TO NORTHEAST FGEN BAND BEGINS TO AFFECT THE
AREA SATURDAY INTO SATURDAY NIGHT. SOME MODEL ISSUES REMAIN WITH
THE MORE AGGRESSIVE ECMWF INDICATING AN ADVISORY EVENT FOR SAT
NIGHT FOR A GOOD PORTION OF THE AREA WITH THE EXCEPTION OF A MIX
ISSUE OVER EAST CENTRAL WISCONSIN. THE GFS IS COLDER AND PLACES
A LOW END OR NEAR ADVISORY SNOW OVER EAST CENTRAL WISCONSIN BUT
LESS POTENTIAL FOR A MIX. WILL GO WITH A BLEND AND UP POPS TO
LIKELY CATEGORY FOR MOST OF THE AREA EXCEPT NORTH CENTRAL
WISCONSIN. THE BLEND WOULD WOULD ALSO INCLUDE LESS OR NO THREAT
OF A MIX OVER EAST CENTRAL WISCONSIN.

ANOTHER CHANCE FOR MINOR SNOW ACCUMULATION ON MONDAY AS THE COLD
UPPER TROUGH DIGS INTO THE REGION.

MARINE...A GALE WARNING REMAINS IN EFFECT UNTIL 12Z WEDNESDAY.
&&

.AVIATION...DRY AIR/SUBSIDENCE ON NW FLANK OF SYSTEM LIFTG TOWARD
THE LOWER GREAT LAKES RGN KEEPING SC OFF LAKE SUPERIOR IN CHECK
THUS FAR. EXPECT THAT TO CONTINUE...WITH VFR CONDITIONS THE NEXT
24 HRS.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 29, 9:39 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CST TUE NOV 29 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
939 PM CST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS THE POTENTIAL FOR A COUPLE OF INCHES OF SNOW SATURDAY
NIGHT ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-301200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
939 PM CST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.